Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 16, NWS Charleston, SC

May 3, 2016Allendale County, Colleton County, Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 3, 2016, 4:05 PM EDT for Allendale County, Colleton County, Hampton County, South Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2016, 4:05 PM EDT (20:05 UTC)
Expired
May 3, 2016, 4:45 PM EDT
In force
40 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Allendale County, SC, Colleton County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 47 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 4:04 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1450 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

851 
WUUS52 KCHS 032005
SVRCHS
SCC005-029-049-032100-
/O.NEW.KCHS.SV.W.0016.160503T2005Z-160503T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT TUE MAY 3 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  ALLENDALE COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 500 PM EDT

* AT 405 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
  SAVANNAH RIVER SITE...MOVING EAST AT 45 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALLENDALE...COLLETON...FAIRFAX...SYCAMORE...SMOAKS...LODGE...WILLIAMS AND
  ULMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3292 8079 3296 8150 3301 8149 3305 8157
      3310 8161 3316 8154 3311 8137 3312 8120
      3303 8108 3310 8096 3306 8090 3309 8088
      3313 8089 3318 8079
TIME...MOT...LOC 2005Z 271DEG 37KT 3309 8159 

HAIL...1.50IN
WIND...60MPH
 
$$
2 follow-up statements
043 
WWUS52 KCHS 032032
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EDT TUE MAY 3 2016

SCC029-032041-
/O.CAN.KCHS.SV.W.0016.000000T0000Z-160503T2100Z/
COLLETON SC-
432 PM EDT TUE MAY 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR COLLETON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3308 8115 3305 8113 3305 8111 3303 8108
      3303 8109 3302 8135 3311 8136 3311 8128
      3312 8120
TIME...MOT...LOC 2031Z 271DEG 37KT 3308 8126 

$$

SCC005-049-032100-
/O.CON.KCHS.SV.W.0016.000000T0000Z-160503T2100Z/
HAMPTON SC-ALLENDALE SC-
432 PM EDT TUE MAY 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR HAMPTON AND ALLENDALE COUNTIES...

AT 431 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALLENDALE...
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALLENDALE...SYCAMORE...ULMER AND SEIGLING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3308 8115 3305 8113 3305 8111 3303 8108
      3303 8109 3302 8135 3311 8136 3311 8128
      3312 8120
TIME...MOT...LOC 2031Z 271DEG 37KT 3308 8126 

HAIL...1.00IN
WIND...60MPH
 
$$
428 
WWUS52 KCHS 032045
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT TUE MAY 3 2016

SCC005-049-032054-
/O.CAN.KCHS.SV.W.0016.000000T0000Z-160503T2100Z/
HAMPTON SC-ALLENDALE SC-
445 PM EDT TUE MAY 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR HAMPTON AND ALLENDALE COUNTIES
IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3308 8115 3305 8113 3305 8111 3303 8108
      3303 8109 3302 8135 3311 8136 3311 8128
      3312 8120
TIME...MOT...LOC 2044Z 271DEG 37KT 3308 8110 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:05 PM EDT, 0 minutes earlier.

Area forecast discussion, May 3, 4:05 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT TUE MAY 3 2016

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION TONIGHT AND PASS OFFSHORE
WEDNESDAY MORNING. A REINFORCING COLD FRONT WILL MOVE THROUGH THE
AREA EARLY THURSDAY. HIGH PRESSURE WILL THEN EXPAND INTO THE REGION
FROM THE WEST LATE WEEK AND PREVAIL THROUGH THE WEEKEND. A BACKDOOR
COLD FRONT MAY IMPACT THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THROUGH THIS EVENING...THE NEAR TERM ENVIRONMENT IS STILL SHOWING
FAVORABLE THERMODYNAMICS AND DECENT LAPSE RATES...BUT NOW WE/RE ALSO
STARTING TO EXPERIENCE SOME SHEAR...MOST ESPECIALLY IN THE 0-6 KM
LAYER WHICH IS OVER 30 KT. BUT THE 0-1 KM SHEAR IS STILL LESS THAN
15 KT AND THAT ALONG WITH THE WESTERLY WINDS HAVING MIXED OUT SOME
OF THE DEW POINTS INTO THE LOWER AND MID 60S AND THE SEA
BREEZE...THIS HAS ALLOWED FOR ONLY ISOLATED TO SCATTERED COVERAGE OF
NON-SEVERE STORMS SO FAR.

CONVECTION FROM UPSTREAM TO THE WEST WILL START TO ORGANIZE A
LITTLE MORE INTO A POSSIBLE SQUALL LINE/QLCS OR MULTI-CELLULAR
CLUSTERS AS THE MID-LEVEL FLOW INCREASES OVER THE AREA IN ADVANCE
OF THE AMPLIFYING LARGE SCALE TROUGH OVER THE OH/MS VALLEYS. THIS
ACTIVITY WILL MOVE IN LATE THIS AFTERNOON ALONG OUT NW TIER.
ADDITIONALLY CONVECTION FORMING TO THE SOUTH FROM HEATING AND THE
SEA BREEZE FROM THE GULF WILL ALSO APPROACH...PUTTING OUR SOUTHERN
ZONES AT RISK FROM ABOUT 5-8 PM. THIS INCLUDES SAVANNAH AND
BEAUFORT...WHILE THE CHARLESTON METRO WILL HAVE ITS GREATEST
THREAT FROM 6-9 PM.

TIMING OF THE POTENTIAL SEVERE WEATHER HAS BEEN DELAYED...BUT IT
STILL LOOKS POSSIBLE THROUGH 9-10 PM. MAIN WEATHER HAZARDS WILL
BE DAMAGING WINDS WITH DCAPES THAT AREA NOW OVER 1000 J/KG AND
ALSO MARGINALLY SEVERE HAIL WITH CAPE VALUES IN THE HAIL GROWTH
REGION OF 500-600 J/KG. IF THE RESULTANT SEA BREEZE IS ABLE TO
BACK WINDS ENOUGH TO THE SOUTH THEN THERE IS ALSO A RISK FOR AN
ISOLATED TORNADO ALONG THE SC COASTAL CORRIDOR THIS EVENING.

THERE IS MORE STORM MOTION THAN RECENT DAYS...BUT WITH PWATS
1 TO 2 STANDARD DEVIATIONS ABOVE NORMAL WILL SUPPORT THE RISK FOR
AT LEAST LOCALLY HEAVY RAINS. THE ORIENTATION OF STORMS MAINLY IN
A WEST-EAST ALIGNMENT IS IN TANDEM WITH THE STEERING FLOW AND
COULD SUPPORT A RISK FOR AT LEAST MINOR-MODERATE FLOODING
CONCERNS. IF BACK-BUILDING AND/OR TRAINING OCCURS THAN THERE IS A
RISK FOR LOCALIZED FLASH FLOODING.

CONVECTION WILL WANE A FEW HOURS AFTER DARK...BUT WITH THE COLD
FRONT NOT EXPECTED TO MOVE THROUGH UNTIL AFTER MIDNIGHT NW AND NOT
REACHI9NG THE COAST UNTIL CLOSER TO DAYBREAK...WE HAVE HELD ONTO
SLIGHT CHANCE AND CHANCE POPS THROUGH MUCH OF THE NIGHT. A
DIVERGENT PATTERN OF THE SUB-TROPICAL JET TO OUR SOUTH AND THE
POLAR JET TO OUR NORTH/NW WILL CREATE THE NECESSARY DIFLUENCE
ALOFT...AND WE/RE WAITING FOR THE MAIN SHORT WAVE TO ARRIVE CLOSER
TO SUNRISE WEDNESDAY.

FOR ABOUT THE PAST WEEK OUR NIGHT TIME LOWS HAVE BEEN FAR ABOVE
NORMAL AND THAT/S THE CASE AGAIN TONIGHT WITH THE COOL ADVECTION
NOT MAKING IT IN UNTIL LATE. LOWER 60S NW TIER WILL BE
COMMON...MID AND UPPER 60S MOST ELSEWHERE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...AN UPPER LOW INITIALLY CENTERED OVER THE NORTHERN GREAT
LAKES WILL SHIFT INTO THE OHIO RIVER VALLEY THROUGH THE DAY. AT THE
SURFACE...A COLD FRONT WILL HAVE SHIFTED OFFSHORE IN THE
MORNING...RESULTING IN PRECIP CHANCES QUICKLY DECREASING AND
BECOMING LIMITED TO THE COASTAL WATERS. DEEP WESTERLY FLOW WILL DRY
OUT THE COLUMN WITH SKIES BECOMING MOSTLY SUNNY BY THE AFTERNOON.
HIGH TEMPERATURES SHOULD STILL BE ABLE TO REACH NEAR NORMAL IN THE
UPPER 70S TO AROUND 80. WEDNESDAY NIGHT...TEMPERATURES ARE EXPECTED
TO BE MUCH COOLER THAN RECENT DAYS...ALTHOUGH STILL AROUND EARLY MAY
NORMALS. LOWS FORECAST TO RANGE FROM LOW 50S INLAND TO UPPER 50S AT
THE BEACHES.

THURSDAY...A DEEP UPPER TROUGH WILL BE ENCOMPASSING THE EASTERN HALF
OF THE COUNTRY. MAIN VORT LOBE ASSOCIATED WITH THE LOW CENTER WILL
SHIFT EAST ACROSS THE MID-ATLANTIC STATES THROUGH THE DAY...HELPING
TO GENERATE A SURFACE LOW OVER THE NC OUTER BANKS. GIVEN THE FORCING
IN PLACE...HAVE MAINTAINED SLIGHT CHANCE POPS ACROSS THE NORTHERN
ZONES IN CLOSER PROXIMITY TO THE AFOREMENTIONED FEATURES. MOISTURE
WILL BE QUITE LIMITED SO NO SUBSTANTIAL ACCUMULATIONS EXPECTED.
PRESSURE GRADIENT WILL TIGHTEN AS THE SURFACE LOW FORMS SO NORTHWEST
WINDS COULD GET A BIT GUSTY IN THE AFTERNOON...ROUGHLY 25 TO 30 MPH.
DESPITE MOSTLY SUNNY SKIES...LINGERING COOL ADVECTION WILL LIMIT
HIGHS TO THE LOW 70S. THURSDAY NIGHT...LOWS FORECAST TO BE SEVERAL
DEGREES BELOW NORMAL...AROUND 50 AWAY FROM THE IMMEDIATE COAST.

FRIDAY...THE UPPER LOW AND SURFACE REFLECTION WILL BE POSITIONED
SOMEWHERE OFF THE VIRGINIA COAST AT DAYBREAK. THESE FEATURE ARE
EXPECTED TO WEAKEN AS THEY LIFT NORTHEAST...ALLOWING HIGH PRESSURE
TO BUILD IN FROM THE WEST THROUGH THE DAY. IT SHOULD BE QUITE A
PLEASANT DAY WITH MOSTLY SUNNY SKIES AND LOW HUMIDITY. HIGHS WILL
STILL BE A BIT COOLER THAN NORMAL...MAINLY IN THE MID 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MODELS ARE IN GOOD AGREEMENT SHIFTING THE TROUGH AXIS FROM JUST OFF
THE EAST COAST FRIDAY NIGHT TO FAR OFFSHORE BY SUNDAY. ZONAL FLOW
OVERSPREADS OUR AREA ON SUNDAY FOLLOWED BY A WEAK RIDGE BUILDING
FROM THE CENTRAL U.S. ON MONDAY. OVERALL WE EXPECT DRY CONDITIONS
THROUGH THIS PERIOD WITH TEMPERATURES TRENDING UPWARD EACH DAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
CONVECTION WILL CONTINUE TO FORM OVER OR NEAR KCHS THIS AFTERNOON
AND EVENING...BUT OUR CONFIDENCE IS NOT YET HIGH ENOUGH TO CARRY
ANYTHING OTHER THAN VFR CEILINGS WITH VCTS.

AT KSAV THE CHANCES LOOK A LITTLE GREATER FOR DIRECT IMPACTS AT
THE TERMINAL FROM 21Z TO 02Z WEDNESDAY...AND THUS WE ARE SHOWING
MVFR CONDITIONS /POSSIBLY DOWN BRIEFLY TO IFR/ IN TSRA.

ALTHOUGH WE ARE NOT CURRENTLY SHOWING THIS IN THE 18Z TAFS...ANY
TSRA INTO THIS EVENING CAN PRODUCE HIGH WINDS AND HEAVY RAINS
/THUS THE RISK FOR IFR/.

THERE REMAINS A POTENTIAL FOR ADDITIONAL SHRA OR MAYBE A TSRA AT
BOTH AIRFIELDS UNTIL A COLD FRONT PASSES EARLY WEDNESDAY MORNING.

EXTENDED AVIATION OUTLOOK...VFR.

&&

.MARINE...
TONIGHT...A DECENT PACKING OF THE GRADIENT WILL PREVAIL BETWEEN AN
APPROACHING COLD FRONT THAT MOVES INTO OUR COASTAL WATERS AROUND
DAYBREAK WEDNESDAY AND A HIGH PRESSURE RIDGE TO THE SOUTH/SE OF
THE AREA. WARM ADVECTION IN ADVANCE OF THE FRONT WILL BE TAPER THE
AMOUNT OF MIXING AND ONCE CONVECTION MOVES IN THIS WILL ALSO MESS
UP THE SYNOPTIC PATTERN. THUS WE HAVE NOTHING HIGHER THAN ABOUT
15-17 KT. SEAS ON AVERAGE WILL BE 4 FT OR LESS. MARINERS ARE
ADVISED THAT STRONG TO SEVERE STORMS WILL MOVE IN DURING THE FIRST
PART OF THE NIGHT...SOME OF WHICH WILL PRODUCE WIND GUSTS IN
EXCESS OF 40 OR PERHAPS 50 KT...LARGE HAIL..FREQUENT LIGHTNING AND
VERY HEAVY RAINS. STAY IN PORT OR SEEK SAFE HARBOR IF STORMS
APPROACH. MONITOR NOAA WEATHER RADIO ALL HAZARDS.

WEDNESDAY THROUGH SUNDAY...MARINE CONDITIONS WILL DETERIORATE
BEGINNING WEDNESDAY NIGHT/EARLY THURSDAY AS THE PRESSURE GRADIENT
TIGHTENS BETWEEN LOW PRESSURE OVER THE MID ATLANTIC STATES AND HIGH
PRESSURE TO THE WEST. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED
BEGINNING EARLY THURSDAY MORNING...STARTING IN THE OUTER GA
WATERS THEN EXPANDING TO ALL WATERS AS WIND GUSTS EXCEED 25 KT.
SEAS WILL BUILD TO 3-5 FT. CONDITIONS WILL BEGIN TO IMPROVE BY
FRIDAY MORNING. HIGH PRESSURE WILL RETURN FRIDAY AND PERSIST OVER
THE WEEKEND WITH WINDS GENERALLY 15 KT OR LESS. SEAS ON AVERAGE
LATE WEEK INTO THE WEEKEND 1-3 FEET.

&&

.EQUIPMENT...
THE CHARLESTON HARBOR NOS TIDE GAUGE HAS STOPPED REPORTING ALL
METEOROLOGICAL AND TIDE DATA. THE NATIONAL OCEAN SERVICE IS
INVESTIGATING THE CAUSE OF THE OUTAGE...AND IT IS POSSIBLE THAT A
SITE VISIT WILL BE PERFORMED BY LATE IN THE WEEK.

THE GRAYS REEF BUOY 41008 ALSO REMAINS OUT OF SERVICE...AND A SITE
VISIT BY NDBC IS EXPECTED DURING THE LATTER PART OF MAY TO EITHER
REPAIR THE SITE OR EXCHANGE FOR A NEW BUOY SYSTEM.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
EQUIPMENT...
Hazardous weather outlook, May 3, 9:47 AM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
947 AM EDT TUE MAY 3 2016

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-041400-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
947 AM EDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL
ONCE AGAIN IMPACT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. SOME OF
THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. THERE MAY EVEN BE AN ISOLATED TORNADO. IN ADDITION...THERE
WILL BE A RISK FOR FREQUENT CLOUD TO GROUND LIGHTNING AND MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WITH ANY
THUNDERSTORMS THAT DEVELOP. THE RISK FOR SEVERE THUNDERSTORMS WILL
BE THE GREATEST BETWEEN 2 PM AND 8 PM.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY.
BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR
IF A WARNING IS ISSUED FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-041400-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
947 AM EDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL
AFFECT THE COASTAL WATERS LATE THIS AFTERNOON AND TONIGHT AS A
COLD FRONT APPROACHES THE AREA. THERE IS A RISK THAT A FEW OF
THESE STORMS COULD BECOME SEVERE WITH WINDS IN EXCESS OF 50 KT AND
HAIL THE SIZE OF PENNIES OR LARGER. ISOLATED WATERSPOUTS ARE ALSO
POSSIBLE. THE RISK FOR HAZARDOUS WEATHER WILL BE THE GREATEST
BETWEEN 4 PM AND MIDNIGHT...ALTHOUGH THE RISK COULD LINGER FOR
MUCH OF THE NIGHT.

MARINERS ARE URGED TO KEEP ABREAST OF THE LATEST WEATHER
CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO SEEK SAFE HARBOR
SHOULD THREATENING WEATHER APPROACH OR IF A SPECIAL MARINE
WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 3, 3:59 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT TUE MAY 3 2016

GAZ088-SCZ040-032030-
SCREVEN GA-ALLENDALE SC-
359 PM EDT TUE MAY 3 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES UNTIL 430 PM EDT...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF SARDIS...OR 10 MILES SOUTH OF
SAVANNAH RIVER SITE...MOVING EAST AT 40 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
ALLENDALE...FAIRFAX...SYCAMORE...ULMER...SEIGLING...MARTIN...BARTON AND
MILLETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3311 8137 3312 8120 3305 8112 3300 8112
      3296 8121 3294 8124 3291 8124 3290 8126
      3300 8162 3304 8156 3307 8160 3309 8160
      3308 8161 3310 8161 3316 8154
TIME...MOT...LOC 1958Z 271DEG 35KT 3311 8172

JMC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 12:32 AM EDTSpecial Marine WarningCHS43 min
May 3, 4:34 AM EDTSpecial Marine WarningCHS56 min
May 3, 7:44 AM EDTSpecial Weather StatementCHSClarendon31 min
May 3, 8:33 AM EDTSpecial Weather StatementCHSBerkeley42 min
May 3, 3:59 PM EDTSpecial Weather StatementCHSAllendale31 min
May 3, 5:24 PM EDTSpecial Weather StatementCHSColleton36 min
May 3, 6:12 PM EDTSpecial Weather StatementCHSBeaufort33 min
May 3, 6:44 PM EDTSpecial Weather StatementCHSBeaufort31 min
May 3, 7:01 PM EDTSpecial Marine WarningCHS89 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.